Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Pavel Exner Ji\v r\'\i \ Blank, and Miloslav Havl\'\i \v cek
Title: Hilbert space operators in quantum physics
Additional book information: American Institute of Physics Translation Series in Computational \& Applied Mathematical Physics, American Institute Physics, New York, 1994, xiii+593 pp., US$75.00. ISBN 1-56396-142-3.

References [Enhancements On Off] (What's this?)

  • [1] S. Weinberg, Dreams of a final theory, Pantheon, New York, 1992.
  • [2] W. O. Amrein, Non-relativistic quantum dynamics, Reidel, Dordrecht, 1981.
  • [3] H. Baumgärtel and M. Wollenberg, Mathematical scattering theory, Birkhäuser, Basel, 1983.
  • [4] F. A. Berezin and M. A. Shubin, The Schrödinger equation, Kluwer, Dordrecht, 1991.
  • [5] H. L. Cycon, R. G. Froese, W. Kirsch, and B. Simon, Schrödinger operators with application to quantum mechanics and global geometry, Springer Study Edition, Texts and Monographs in Physics, Springer-Verlag, Berlin, 1987. MR 883643
  • [6] E. B. Davies, Quantum theory of open systems, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1976. MR 0489429
  • [7] D. B. Pearson, Quantum scattering and spectral theory, Techniques of Physics, vol. 9, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1988. MR 1099604
  • [8] Peter A. Perry, Scattering theory by the Enss method, Mathematical Reports, vol. 1, Harwood Academic Publishers, Chur, 1983. Edited by B. Simon. MR 752694
  • [9] Eduard Prugovečki, Quantum mechanics in Hilbert space, 2nd ed., Pure and Applied Mathematics, vol. 92, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 630533
  • [10] Michael Reed and Barry Simon, Methods of modern mathematical physics. I, 2nd ed., Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1980. Functional analysis. MR 751959
  • [11] Martin Schechter, Operator methods in quantum mechanics, North-Holland Publishing Co., New York-Amsterdam, 1981. MR 597895
  • [12] Walter Thirring, Lehrbuch der mathematischen Physik. 4, Springer-Verlag, Vienna, 1980 (German). Quantenmechanik grosser Systeme. [Quantum mechanics of large systems]. MR 587314
  • [13] James Glimm and Arthur Jaffe, Quantum physics, Springer-Verlag, New York-Berlin, 1981. A functional integral point of view. MR 628000
  • [14] Barry Simon, The 𝑃(𝜑)₂ Euclidean (quantum) field theory, Princeton University Press, Princeton, N.J., 1974. Princeton Series in Physics. MR 0489552
  • [15] Roberto Fernández, Jürg Fröhlich, and Alan D. Sokal, Random walks, critical phenomena, and triviality in quantum field theory, Texts and Monographs in Physics, Springer-Verlag, Berlin, 1992. MR 1219313
  • [16] Vincent Rivasseau, From perturbative to constructive renormalization, Princeton Series in Physics, Princeton University Press, Princeton, NJ, 1991. MR 1174294
  • [17] Peter R. Holland, The quantum theory of motion, Cambridge University Press, Cambridge, 1995. An account of the de Broglie-Bohm causal interpretation of quantum mechanics. MR 1341368
  • [18] D. Bohm and B. J. Hiley, The undivided universe, Routledge, London, 1995. An ontological interpretation of quantum theory. MR 1326828
  • [19] Edward Nelson, Dynamical theories of Brownian motion, Princeton University Press, Princeton, N.J., 1967. MR 0214150
  • [20] -, Quantum fluctuations, Princeton Univ. Press, Princeton, NJ, 1985.
  • [21] J. S. Bell, Speakable and unspeakable in quantum mechanics, Cambridge University Press, Cambridge, 1987. Collected papers on quantum philosophy. MR 915338
  • [22] Roland Omnès, The interpretation of quantum mechanics, Princeton Series in Physics, Princeton University Press, Princeton, NJ, 1994. Princeton Paperbacks. MR 1291602

Review Information:

Reviewer: William G. Faris
Journal: Bull. Amer. Math. Soc. 32 (1995), 339-344
DOI: https://doi.org/10.1090/S0273-0979-1995-00590-2